MAUDE Adverse Event Report: DJO LLC ICEMAN, COLD THERAPY SYSTEM; PACK, HOT OR COLD, WATER CIRCULATING

DJO LLC ICEMAN, COLD THERAPY SYSTEM; PACK, HOT OR COLD, WATER CIRCULATING
Model Number 11-1422
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the hospital staff that a cold therapy machine (iceman classic cube) allegedly caused tissue damage after the patient had the unit for 2 days.After further discussions with the nurse and she stated that the patient tested positive for meth and believes it was the root cause of the reported injury.The ifu states limit the use of this device with patients who are unresponsive, incapacitated, have altered mental status or altered pain perception.Post-surgical patients under sedation or on analgesics or anesthetics, as well as patients taking hypnotics, anxiolytics, or antidepressants, must be monitored frequently during use of this device.These patients may not be able to perceive pain, burning, numbness, tingling or decreased sensation and may be susceptible to injury.Discontinue cold therapy immediately at the first sign of cold injury.Use of this device without a prescription or failure to follow the prescription may result in serious injury, including tissue necrosis.
 
Event or Problem Description
It was reported by the hospital staff that a cold therapy machine (iceman classic cube) allegedly caused tissue damage after the patient had the unit for 2 days.

Brand Name
ICEMAN, COLD THERAPY SYSTEM
Common Device Name
PACK, HOT OR COLD, WATER CIRCULATING
Manufacturer (Section D)
DJO LLC
1430 decision street
vista CA 92081
MDR Report Key11780300
Report Number9616086-2021-00007
Device Sequence Number3854439
Product Code ILO
UDI-Device Identifier00888912005869
UDI-Public00888912005869
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number11-1422
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;